Chronic Inflammatory Demyelinating Polyneuropathy and IVIG reactions

Posted by Tab4025 @tab4025, Jul 10, 2017

Hi, I was diagnosed with CIPD as a complication from an unspecified autoimmune disorder. my Neurologist started me on gamma garb IVig last September. Was really working. Then, I started having hives and then angiodema after the 6th month of treatment. I had 3 Angiodema attacks but it was not until the third one that actually caused my voice box to swell and my whole face and hands swelled, that they determined it was the IVIG. They did not happen until sometime after my treatment. I was Ok during. And the first two did not occur until after after my last treatment for the month. The third one occurred Two hours after the first treatment of the month. I was on gammagard, this was the only treatment to work for my CIDP. They are cautiously going to try a different brand, flebogamma. Has anyone experienced this? Should I try this other one? thank you in advance for any information you can provide.

Interested in more discussions like this? Go to the Neuropathy Support Group.

@anoyymous123

Similar situation. Top NY Neurologist after many tests said you have CIPD. Prescribed IVIG.
Took infusions for 5 straight days. No pain relief but got terrible rash all over body. Dermatologist prescribed Dupixent twice a month and rash gone, Con side told have to take
dupixent forever. No more IVIG for me not worth the terrible painful rash Guess I will live with CIPD.

Jump to this post

I also had a rash. Neurologist panicked and sent me to a dermatologist. Turns out I just needed premeds of prednisone and benadryl. That was 20 years ago. I am now getting IVIG infusions every Monday with no side effects. I've had CIDP since 1996. Numb hands and feet but few other symptoms. Without the constant infusions, I would be dead by now.

REPLY

Glad to hear that you are better. I have given up and will just live with supposed CIDP. In my case absolutely no relief after 5 day infusion cycle and got unbearable rash from head to toe. Will not do infusion again not worth the skin pain. Now on Dupixent forever.

REPLY
@harley22

I also did 7-8 mos of IVIG infusions every 3 weeks for 2 days per week.
That had been my second series of infusions,as I had them about a year or so before without any difference in my symptoms.
This was on recommendation from a new neurologist who thought I should give it another try.
I couldn’t see wasting the time and cost on something that wasn’t working, and that was killing my veins in my arms.
I just glad I didn’t go thru having a port inserted, because it would’ve been for nothing since we discontinued the IVIG.

Jump to this post

I give up and will just live with suposedly CIDP. Only got a terrible rash from head to toe from IVIG Not worth going thru again. On Dupixent forever.

REPLY

Hello,
I have CPID along with a myriad of other things. Six years ago, I started on Octagam. It made me very sick for about 3 days after treatment. I then switched to Gammagard, which worked well for me. Then insurance quit covering that and put me on Panzyga. This has been great. Hang in there! They will get you straight.

REPLY
@lcknifer

Hello,
I have CPID along with a myriad of other things. Six years ago, I started on Octagam. It made me very sick for about 3 days after treatment. I then switched to Gammagard, which worked well for me. Then insurance quit covering that and put me on Panzyga. This has been great. Hang in there! They will get you straight.

Jump to this post

Can you tell me what those two drugs,Gammagard and Panzyga did for your symptoms.
I did previgin IVIG and it did nothing for me.
None of my Neuro docs mentioned those for my CIDP.

REPLY

First, I always feel weak and drained for about 5 days after my infusions (2 days x 6 hour each), as my body accepts the meds. Then, I feel better and stronger with more mental clarity. Now, I still have my NMD, but the symptoms aren't quite as bad. I also have COPD and high intracranial pressure, but I don't have the headaches and soreness as bad. I hope this helps.

REPLY
Please sign in or register to post a reply.